Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 20, 2014, 05:05:28 AM

Login with username, password and session length


Members
  • Total Members: 23730
  • Latest: lume
Stats
  • Total Posts: 642739
  • Total Topics: 48891
  • Online Today: 183
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 133
Total: 138

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Hiv Medication effects with Rereational Drugs?  (Read 3534 times)

0 Members and 1 Guest are viewing this topic.

Offline bigshoot2002

  • Member
  • Posts: 6
Hiv Medication effects with Rereational Drugs?
« on: September 19, 2006, 01:01:46 AM »
Im wondering if somebody will help me to know what it the negative effects of mixing  hiv meds with recreational drugs.

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Hiv Medication effects with Rereational Drugs?
« Reply #1 on: September 19, 2006, 03:19:17 AM »
Hey hello

This is a good starting point: The Body: recreational drugs and HIV esp. this handy table summary

- matt
"The object is to be a well patient, not a good patient"

Offline clarke

  • Member
  • Posts: 169
Re: Hiv Medication effects with Rereational Drugs?
« Reply #2 on: September 20, 2006, 04:04:24 PM »
Well, the only "recreational" drug I use is a little of the "herb" and only at night to relieve the pain of the neuropathy in my feet/legs.

Offline bigshoot2002

  • Member
  • Posts: 6
Re: Hiv Medication effects with Rereational Drugs?
« Reply #3 on: September 21, 2006, 12:10:37 AM »
Wow my second day wit altipra and only dizzinez  yet...

Offline clarke

  • Member
  • Posts: 169
Re: Hiv Medication effects with Rereational Drugs?
« Reply #4 on: September 25, 2006, 07:24:57 PM »
Well big, it's been a coupla days now, howya doin?

Offline bigshoot2002

  • Member
  • Posts: 6
Re: Hiv Medication effects with Rereational Drugs?
« Reply #5 on: October 21, 2006, 05:46:15 PM »
rASH  AND OTHER SIDE EFFECTS ARE GONE , i m in my second month taking atripla good luck to evryone

Offline greatcyber

  • Member
  • Posts: 53
  • "Oh, Canada" is truly the best place to live!
    • Animated Gifs
Re: Hiv Medication effects with Rereational Drugs?
« Reply #6 on: October 23, 2006, 02:21:50 PM »
If you are serious about your health and taking antiretrpvirals for HIV, what the hell would you even CONSIDER using recreational drugs for?  Time to make some lifestyle commitments and changes.
Perform a Random Act of Kindness Today...

...You Just May Be In Need of One Tomorrow!

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Hiv Medication effects with Rereational Drugs?
« Reply #7 on: October 23, 2006, 03:10:49 PM »
"...what the hell would you even CONSIDER using recreational drugs for?..."

Maybe because, in moderation, they can be fun...(like my beer right now)

- matt
"The object is to be a well patient, not a good patient"

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: Hiv Medication effects with Rereational Drugs?
« Reply #8 on: October 27, 2006, 01:37:58 AM »
edited to remove judgmental words and to apologize
« Last Edit: October 27, 2006, 03:03:22 PM by allopathicholistic »

Offline penguin

  • Member
  • Posts: 747
  • The Penguin Whisperer
Re: Hiv Medication effects with Rereational Drugs?
« Reply #9 on: October 27, 2006, 06:43:35 AM »
Being "in touch with reality" means acknowledging that many people - grown up, functioning people, with brains, jobs, lives - make a choice to use recreational drugs/alcohol with varying levels of frequency. (big difference, imho, between this & proper black-hole, sell yr granny, hard stuff addiction)

The challenge is to create/sustain an environment where people feel able to discuss issues - openly, & without judgement - in order to make informed decisions, which feel right for them & promote their safety.

Kate

Offline J.R.E.

  • Member
  • Posts: 7,212
  • Joined Dec-2003 Living positive, since 1985.
Re: Hiv Medication effects with Rereational Drugs?
« Reply #10 on: October 28, 2006, 02:34:03 AM »
Hello,


You may find this link a good read ;

http://www.thebody.com/step/spring02/club_drugs.html

Also this link :

http://www.hiv.va.gov/vahiv?page=alc-01-02



EDITED :  Sorry Matt.... Didn't realise you had already posted this link :P



Ray
« Last Edit: October 28, 2006, 02:55:23 AM by J.R.E. »
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline Boo Radley

  • Member
  • Posts: 1,252
  • Not a "real man" and damn proud, mithter... FAB
    • Animal Rescue New Orleans
Re: Hiv Medication effects with Rereational Drugs?
« Reply #11 on: October 31, 2006, 12:25:13 PM »
I've smoked pot for over 30 years and didn't stop when I began HAART.  I haven't had any problems.

Silly aside:  A couple of years ago my ex-roomie was selling Ecstasy and I decided to try it.  We both took one pill each and he was buzzing within 1/2 hour but I felt nothing.  I took another hit and waited.  Still nothing.  Before the night was over I'd taken 6 hits and there was no effect whatsoever.  At $15 a hit (wholesale, so to speak) I was quite bummed.

A week or so later I was describing this odd experience to another friend who knew I've been taking Paxil for many years.  He laughed and told me ecstasy works on serotonin, the same chemical Paxil affects, and that I might as well have been eating aspirin.  Oh, well...

Boo
String up every aristocrat!
Out with the priests and let them live on their fat!





Everything I do, say, think, excrete, secrete, exude, ooze, or write 2007 Sweet Old Boo, Inc.

Offline Strayboy74

  • Member
  • Posts: 1,054
  • tastes like chicken
Re: Hiv Medication effects with Rereational Drugs?
« Reply #12 on: October 31, 2006, 02:44:25 PM »

A week or so later I was describing this odd experience to another friend who knew I've been taking Paxil for many years.  He laughed and told me ecstasy works on serotonin, the same chemical Paxil affects, and that I might as well have been eating aspirin.  Oh, well...

Boo

Boo-

I went to Gay Days at Disneyland a couple years ago, and about half an hour before Tinkerbell flew to the castle to smack it fervently with her (I really suspect that Tinkerbell was a guy by what little physique I could make out) wand, I was given a tab of Ecstasy.  Like you, it did nothing for me.  I, too, was on Paxil.

I'll have to try it the next time I go off my meds! LOL!

Maybe this time I'll go to Disney World!

-joseph
« Last Edit: October 31, 2006, 02:50:20 PM by Strayboy74 »

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.